My mother completed her second infusion of TC (taxotere cytoxin) for stage II IDC about two weeks ago. In the last two days, she's developed a rash with other symptoms over her entire body...especially on her face, head, and neck. The rash is red, with some sporadic welts, and is itchy. It also flares up and then subsides, usually when she puts on baby oil. She's also having tingling and burning on her hands and feet, and says that the least little thing that touches her skin is irritating. There is also some urinary and vaginal discomfort, as well as stomach pain and heartburn. We've spoken to her oncology nurse, and he just tells her to take Benadryl and go to the ER if she gets short of breath. Otherwise, her medical team has not been of much help with this (the cancer center is 3 hours away, so we've had to do everything over the phone). Her next infusion is next Wed.
My mother is getting desperate for some relief. We are thinking that this is a delayed allergy to the Taxotere, because she's had severe anaphylactic reactions during both of the actual infusions thus far. We were told initially that there would be no further allergies to this drug; however, her nurse indicated that there actually could be.
This is very frustrating. Have any of you had a similar experience with this? If so, what did you do for relief? PLEASE HELP!!!!